Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 9, 2005, 7:08 PM EDT for Hamilton County, New York. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 9, 2005, 8:19 PM EDT
- In force
- 71 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Hamilton County, NY
The radar
The Albany radar (KENX), 91 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 092308 SVRALY NYC041-100015- /O.NEW.KALY.SV.W.0038.050609T2308Z-050610T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 708 PM EDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EASTERN NEW YORK * UNTIL 815 PM EDT * AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF WELLS...OR ABOUT 17 MILES NORTH OF GLOVERSVILLE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WELLS BY 725 PM EDT LAKE PLEASANT AND MOFFITT BEACH CAMPGROUND BY 730 PM EDT LAT...LON 4325 7462 4319 7440 4349 7419 4357 7446 $$ GJM
1 follow-up statement
000 WWUS51 KALY 100019 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 818 PM EDT THU JUN 9 2005 NYC041-100028- /O.EXP.KALY.SV.W.0038.000000T0000Z-050610T0015Z/ HAMILTON NY- 818 PM EDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY EXPIRED AT 815 PM EDT... LAT...LON 4325 7462 4319 7440 4349 7419 4357 7446 $$ GJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:16 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 9, 3:16 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY ISSUED BY NWS BURLINGTON VT 316 PM EDT THU JUN 9 2005 WFO BTV BACKING UP WFO ALY DURING A COMPUTER UPGRADE AT ALY TODAY. THEY ARE BACK FOR SHORT-TERM RESPONSIBILITY ATTM. .SYNOPSIS... WF TO MOVED TO THE NORTH OF THE FA TODAY. BEST UPR FORCING REMAINED TO THE WEST OF THE FA TODAY THOUGH. NOT MUCH CONVECTION HAS POPPED ACRS THE FA SO FAR TODAY. STRONG STORMS CURRENTLY ACRS THE NRN ADIRONDACKS...BUT MOSTLY IN BTV/S FA. SOME CONVECTION HAS BEEN TRYING TO POP OVER THE CATSKILLS FOR A WHILE. EXPECT MORE OF THE SAME SUMMER-LIKE PATTERN DURING MUCH OF THE PERIOD. && .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... VIS SAT PIX STILL SHOWS A FAIR AMT OF SUNSHINE ACRS THE FA ATTM. ENVIRONMENT ACRS THE FA EARLY TONITE LOOKS TO BE AT LEAST MODERATELY SHEARED WITH CAPES BLW 2500 J/KG AND WET-BULB ZERO HTS OF 10-12.0 KFT. PW VALUES ACRS THE FA TODAY LOOKED TO BE 1.5-1.7. CONVECTION EXPECTED ACRS MOSTLY THE NRN PORTION OF THE FA INTO THIS EVENING. +RA A POSSIBILITY ACRS THE FA WITH ANY TSRA. SOME HAIL AND/OR GUSTY WINDS CANNOT BE TOTALLY RULED OUT THOUGH IN ANY MORE INTENSE CONVECTION. PREVIOUS GRIDS HAD THE MENTION OF +RA POSSIBLE IN ANY STRONGER STORMS EARLY TONITE AND WILL LEAVE THAT ALONE FOR NOW. NOT MANY OTHER CHANGES TO THE GOING GRIDS. RAISED TEMPS SLIGHTLY ACRS THE FA TONITE AND ON FRI BASED ON SFC OBS AND THE LATEST MOS GUIDANCE. && .LONG TERM (SUNDAY THROUGH THURSDAY)... BASED ON COLLABORATION WITH WFO BTV...LOADED THE LATEST GFS80 WINDS IN THE EXTENDED PERIOD. SMOOTHED SOME MAX/MIN TEMPS AS WELL IN THE EXTENDED IN ORDER TO TRY AND BLEND BETTER WITH SURROUNDING WFOS. WRKZFP OUT. ALL FINAL PRODUCTS ASAP. LATER... && .AVIATION... CONVECTION FIRING UP OVER HIGHER TERRAIN BUT HUDSON VLY STILL IN THE CLEAR ATTM. EXPECT TSTMS TO DEVELOP IN NEXT COUPLE HRS. THIS WILL BE THE MAIN AVIATION CONCERN INTO THE EVENING. OVERNIGHT WILL HAVE SOME FOG/HAZE LIMITING VISIBILITIES. && .HYDROLOGY... 24-HR QPE ACRS THE FA (THRU 15Z TODAY) APPEARED TO BE GENERALLY BLW 0.5...WITH SOME ISOLATED 1+ READINGS ACRS AREAS THAT RECEIVED CONVECTION YESTERDAY. MORE ISOLATED +RA POSSIBLE ACRS THE FA INTO EARLY TONITE. LATEST NERFC FFG VALUES REMAIN PRETTY HI ACRS THE FA THOUGH. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPSIS/SHORT TERM/LONG TERM/HYDROLOGY...MURRAY AVIATION...MCGILL
Hazardous weather outlook, Jun 9, 3:27 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 327 PM EDT THU JUN 9 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 327 PM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TODAY AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THESE STORMS ARE CAPABLE OF PRODUCING WIND SPEEDS OF 60 MPH...HAIL UP TO AN INCH IN DIAMETER...AND LOCALIZED FLOODING OF SMALL STREAMS...ROADS...AND PARKING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WARM AND HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EARLY THIS EVENING.
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.